(Closed) Birth Control

posted 5 years ago in Intimacy
Post # 3
Member
1134 posts
Bumble bee
  • Wedding: October 2013

I was on the pill for like 8 years. it did what it needed to do- prevent pregnancy, and it made my cramps less painful. However, it did kill my sex drive….

Post # 4
Member
764 posts
Busy bee
  • Wedding: August 2014

@brush1027:  try lo estrin fe … its low hormone with very little to no side effects

i’m using that now and its shortened/iightened my periods and i love it …

 

i tried lo lo estrin fe and that made me have 2 periods a month that was a no go so my gyn had me try lo estrin and its great as i said 🙂 good luck

Post # 5
Member
4027 posts
Honey bee
  • Wedding: August 2013

I was on birth control pills for years and years. No real side effects for me – lighter period, no cramps, ability to control/skip periods. I really liked it 

Post # 6
Member
764 posts
Busy bee
  • Wedding: August 2014

@Jen51287:  I have to agree with you on that one …

 

OP it will lower your sex drive , and may mess with your emotions

Post # 7
Member
4313 posts
Honey bee
  • Wedding: November 1999

I’ve been happy on the NuvaRing for about 6 years now.  No daily reminders, and I feel much better on it than the pill.

Post # 8
Member
1090 posts
Bumble bee
  • Wedding: May 2014

@brush1027:  No one can tell you what side effects YOU will have.
Your doctor can make a recommendation on what works best for your medical history and lifestyle.

I have been on a generic of ortho-tricyclen for about 7 years now and have not had any side effects.

Post # 10
Member
569 posts
Busy bee

@brush1027:  i was on the depo shot for 5 years. i loved it! i had no weight gain, no mood swings, NO PERIOD…. it was perfect for me.

Post # 11
Member
2073 posts
Buzzing bee
  • Wedding: July 2012

I’ve been on the pill for 10 years.  No issues. Fior the last 6 years, I’ve skipped the sugar pills and gone straight to a new pack (with doctor’s permission). No periods is pure bliss!  

Post # 12
Member
9083 posts
Buzzing Beekeeper
  • Wedding: December 2012

I am on Cryselle (Lo’Ovral generic) and have been for a year, but I have also been on it for 3+ years in the past.

My periods have been shorted from a week to 3 or so days, I have zero cramps (although I do have very mild moodswings), my face cleared up and my sex drive is through the roof. I used to have excruciating cramps (Stay home from work/school type of cramps where you pray for a merciful god to end your suffering) and it was a relief to be free of those.

I was on Ortho Tri Cyclin immediately before this but I developed severe bruises all over my body and immediately stopped it. I don’t get those bruises on Cryselle.

Post # 13
Member
406 posts
Helper bee
  • Wedding: April 2013

i had to get off of birth control like three years ago because the side effects were literally making my life hell. i’m very, very hormone sensitive. being on the pill, i was nearly suicidal and extremely depressed. so i got off of it and Fiance and i used the withdrawal/rhythm method sucessfully for almost three years. well, i recently got back onto birth control and i was terrified because i really needed something that was low hormone because i am SO SO sensitive to birth control/hormones. i’m pretty hormonal anyway, even without it. i have been on lutera for about 2 months so far and i have to say that i’m pretty pleased that i’ve kept a level head and my moods haven’t been out of control. i’ve had no suicidal or depressed thoughts and i haven’t felt angry or uncontrollable with my feelings. i’ve had zero spotting too.  the only negative side effect i’ve experienced is nausea at night time. that’s about it…i don’t even think i’ve gained water weight (yet!). my periods are pretty light and short with minimal cramping. i highly suggest asking your doctor about lutera…because for me to actually be content on a BC pill is seriously crazy. i also had a pretty low/non-existant sex drive due to a pregnancy loss and lutera has helped my sex drive increase which i am super thankful for. 

 

 

another BC that i did just okay on was the patch. i bled for 4 months straight and it made my boobs grow 2 cup sizes but my hormones were okay even though the patch has a very high hormone level. although you have to change it weekly, it’s something to look into! 

 

 

 

Post # 14
Member
973 posts
Busy bee
  • Wedding: October 2012

I lost at least 9 months of my life (slept 16 hours a day..normally 6) and bled like a stuck pig on one “3 month” Depo shot.  Thankfully my boss was awsome, I was so weak and spacey I’d likely have been fired from my warehouse job with most supervisors.  She asked me what was up, I told her, and kept me on simple safe things until I recovered.  I didn’t even have a man at the time and thought it’d be a good time to try something… haha… cause aside from being tired and miserable I had no interest in sex!

Scared me off hormonal BC for good.  I’ve been using condoms for two decades now (before and after Depo).

Not saying this will happen to you, but you did ask!

Not personally, but I know women who’ve gotten pregnant on the patch, foam, and film… actually I don’t know any woman personally that said they used one and didn’t end up pregnant. :/

Post # 15
Member
279 posts
Helper bee
  • Wedding: April 2013

I went on the patch when I was 17 (about 9 years ago) and the only side effects I remeber having in those first few months was mood swings (or that might have been puberty), less cramping, and my period being regular for once.

I went off the patch for about a year due to losing my insurance and the thing being crazy expensive ($130/mo).

Went back on the patch when I got new insurance and had the side effects of mood swings, and my breasts feeling swollen and hurts to breathe because they rub the inside of my bra sore for about 4 months.

I loved the patch despite that. The ONLY bad thing was since I wore it on my hip my swim suit didn’t cover it and it looked odd.

I am now on the pill after insurance changed to DH’s and they don’t cover the patch (Lo estrin I think) and I’ve had no side effects aside form sore nipples for about 2 weeks and some subtle nausea.

I’ve had friends on:

the depo shot (just one,her arm goes weak/numb for nearly a day after the shot but she has no periods)

The ring (again just one, and she likes it)

and Mirena (Both of them got preggers!)

Post # 16
Member
1459 posts
Bumble bee
  • Wedding: May 2012

I’ve had a copper IUD for a little over a year and I love it. Good luck!

The topic ‘Birth Control’ is closed to new replies.

Find Amazing Vendors